Thyroid UK
82,631 members97,664 posts

Hypopituitarism and thyroid

Hi

I have hypopituitarism and inject growth hormone, take hydrocortisone 10mg and am on hrt as I have no oestrogen. I have only been diagnosed for about 6 Months and now I have prescribed thyroxine as my thyroid is low. I am hoping that this is the final piece of the puzzle and I finally feel like a normal human being again and not like I am looking at life through a grimy window! Has anyone else took the same cocktail of hormones? Or has anyone got any good things to say about thyroxine and energy levels? Thank you

5 Replies
oldestnewest

I have a question, what about DHEA and the other adrenal hormone, aldosterone? No testosterone, progesterone? Thanks, just wondering, thank I may be in the same boat.

Reply

I presume you have Central Hypothyroid then and in which case does the lab always test free T3 because TSH must never be used on central hypo patients only T3 matters ...you may well find that like my lot only NDT is the key to feeling well ...levo or t3 simply does not do it

Reply

I have a prolactinoma, which was picked up on after I'd started HRT. I self-medicate with NDT then added T3, due to my endocrinologists ignoring my 40 years of hypothyroid symptoms. T3 only feels fine to take in summer, but I need NDT as well in winter. As I'd gone gung ho, & medicated myself. I was very cautious re the initial NDT dose. It took 6 months with a few hiccoughs, & changing my diet to start feeling the full benefit of the replacement hormones & stop being hypo. Hopefully you'll start converting your T4 soon, & will feel better. If not, you could try the other thyroid hormones, though you might not get them on prescription.

Make sure you don't eat any unfermented soya, which was my initial downfall. Also check your nutrient levels are optimal, ie, very good. SeasideSusie's replies with this regard are excellent.

I swaped to bio-identical HRT in September & had some issues with this, as my oestogen dose was too low. I'm now on a higher dose which seems to be doing what it should.

Reply

Hi I have a prolactinoma had it 23 years on thyroxine 150 steroid 5mg testosterone Growth hormone 10 mg t3 I feel terrible did try armour once was o.k. on it but it changed doctor was no longer allowed to let me have it trying to find a private doctor to help me thyroxine makes me I'll told my specialist that he said but it online I don't even have the energy to move.

Reply

Thanks for the reply! I am on 5mg growth hormone, 75mcg of Levo thyroxine (which I only started on Thursday) 20mg of hydrocortisone and everol conti hrt patch!! I take the hydrocortisone first thing or I wouldn’t be able to go to work, I only work 4 days and do nothing on my days off or after work as I am so tired and unmotivated. I am hoping the thyroxine will make me feel better and stop the bone aches as nothing seems to have worked so far! It all seems such a nightmare! How can they let people feel like this??? There must be something to help!?!?!?

Reply

You may also like...